How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Julia Kizhner Your Own Question
Julia Kizhner
Julia Kizhner, Physician Assistant
Category: Health
Satisfied Customers: 1126
Experience:  7 years experience working in Primary Care as well as Gastroenterology, Sleep Medicine & Weight Loss
23717712
Type Your Health Question Here...
Julia Kizhner is online now
A new question is answered every 9 seconds

Iam 67 and enjoy a healthy sex life. I have noticed a steady

Resolved Question:

I'am 67 and enjoy a healthy sex life. I have noticed a steady decline in my ejaculation fluid for the past several years. I have been taking flomax for the past 7 years. I have been told that both my aging years and the flomax are to blame. Can anything be done to increase the amount of fluid?
Submitted: 5 years ago.
Category: Health
Expert:  Julia Kizhner replied 5 years ago.

Hello and thank you for your question,

 

Your decreased amount of ejaculate is most likely due to Flomax rather than your age. Flomax can actually cause retrograde ejaculation where the sperm actually travels into the bladder instead of out into the urethra. This may be the reason you are seeing less of the fluid (because some of it is going into the bladder).

Unfortunately there are no ways to increase the amount of ejaculate, however, if you are not planning on having children and if you are able to achieve a normal orgasm, the amount of fluid you ejaculate will not affect anything.

 

I hope you find this information helpful. Please feel free to follow-up with any other questions you might have.

If you are satisfied with the answer, please do click 'Accept' button so that I may get credit for my work.

 

Best wishes and good luck,

Julia

Customer: replied 5 years ago.
Thank you for reply. If I quit the flowmax or change to a diferent med, like harifin 5mg,will that help to reverse the ejaculate flow? I guess that should have been my Question. Will anything reverse the ejaculate flow back to outward?
Expert:  Julia Kizhner replied 5 years ago.

Ok, thanks for clarifying.

I was not familiar with Harifin so I had to look it up. Harifin is the same drug that is called Finesteride in US. This medication can also cause abnormal ejaculation, in addition it can cause erectile dysfunction and enlargement of the breasts. It also takes up to 6 months before this medication begins to work for the purpose that it is actually prescribed (enlarged prostate). I would not recommend you switching to this medication.

However, another medication which is very similar to Flomax is called Hytrin (Terazosin). This medication is not known to cause abnormal ejaculation and, therefore, you can try switching to this. It comes in 2 mg, 5 mg and 10 mg. You would need to start at the lowest dose and increase up depending on the control of your urinary symptoms. One of the common side effects of this medication is dizziness upon standing up. This is not common but it can happen so you need to be aware of that.

Please let me know if you have any other questions. I will be happy to assist you further.

If I answered your questions, please do click 'Accept' button so that I may get credit for my work.

Julia

Julia Kizhner and 2 other Health Specialists are ready to help you

Related Health Questions